The Lupus Forum banner

1 - 4 of 4 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter #1
Hello everyone,
My name is Joanna and I'm a 36 year old female who was diagnosed approx a year ago with MCTD. I've been dealing with this disease on my own and I'm sick of dealing with it on my own. I never imagined that so many other people have this disease. I'm rather overwhelmed and don't really know what to say.
I'll tell you a bit more about me. I have a master's degree in counseling and have been working in this field for 10 years. I actually counsel people with disabilities.........and now I have one. Anyway, I really just want to connect with others and learn as much as I can about this all. I'm also a mother to a wonderful 5 year old daughter and try hard to be the best me I can be so that she has a strong, positive role model. However, it would be nice to be able to talk about some of the stuff that's going on with my body, with others that know what I'm talking about. I tend to hold it together, like all the time, and sometimes I just want to loosen up and talk about IT. But I don't really have anyone to talk to about it.
I am really excited to hopefully get to know some of you on this website.
I take Ultram and Cymbalta everyday for pain, and tonight I'm going to start taking Hydroxycloriquin. I've had the prescription for that for about a year but was scared to take it. I'm to the point that I want to try it because it's really hard to live like this with all the pain etc. day after day. I miss my life a bit. I miss excercising!!! Wow, I have so much to say, but I will stop for now. I'm looking forward to meeting everyone!!!
I remain positive but in pain!!
God Bless,
Joanna:
 

·
Registered
Joined
·
6,152 Posts
Hi there Joanna :)

Welcome to the Forum. Im so glad you found us because you have come to an excellent site with good accurate information, good support and plenty of experiences to share.

As you probably know, MCTD is less common than Lupus, although the treatments are much the same. Im really glad you have decided to start taking the Hydroxychloroquine (Plaquenil). This medication will take a while before any benefits are felt - usually from about three to six months. It works over time to change the PH balance of our cells so that they become better resistant to the production of antibodies. Its a very safe drug and many people here have been using it for a long time with no side effects. I have been on 400mg daily since August 2005.

Remember though that you do need to get your eyes periodically checked by an Opthamologist. This is because of the very small possibility of retinal problems from the drug. These problems can be reversed once the drug is stopped so it is important to get regular eye checks - average about once a year or so is usually recommended. (My Opthamologist only wants to see me every two years).

You may experience some stomach problems at first, i.e. gas :blush: and diarrohea. Its a good idea to ease any drug into your system so if your prescription says 2 x 200mg daily then start off for the first week or two with 1 x 200mg daily and then move up to 2 x 200mg daily. It helps to minimise any side effects.

Its nice to meet you and I hope you enjoy your new special place where you can talk about IT :)

By the way we also have a chat room (see the link above) and you can pop in there anytime. If there is no one around just hang on for a while and someone will spot you in there and come in and say hello.

Take care for now
Joan:rose:
 

·
Registered
Joined
·
2,404 Posts
Hello Joanna,
Welcome here,
Lupus friends are very important. You will definitely benefit from being here. It sounds a bit disrespectful to family and friends to say that there are some things only another Lupus patient can identify with but it is true. I don't know how badly affected you are, but some of the symptoms can be bizarre and sneaky, constantly changing. It is no wonder it is hard for people to understand.

I hope Counselling others has given you insight into your own situation.
Hydroxychloroquine is very good, although it will take a while to benefit you.
Side effects are pretty minimal so don't be anxious, assume you will be fine.
The exception to this is if you get a severe rash from taking it, in that case stop quickly! There are substitutes you can take. Myself and my Daughter are on Mepacrine for this reason.

I am sure your Daughter is lovely, don't worry that your illness will affect her adversely, if anything the reverse is true. My children grew up with a compassionate outlook, empathy and the feeling that they hadn't missed out by having a sick Mum.

Talk soon,
x Lola
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
Joanna,
Welcome to the site you are not alone, you never were, we are here day or night for you. I hope that you find the support, friends, and informations that you need. I look forward to seeing you in the chat room.
 
1 - 4 of 4 Posts
Top